Iatrogenic esophagitis.

A. S. Arora, J. A. Murray

Research output: Contribution to journalReview article

14 Scopus citations

Abstract

A variety of medications have been reported to cause esophageal injury. Nearly 1000 cases have probably been described in the past 30 years, and this is a vast under-representation. Pill-induced esophageal injury is also associated with many underlying esophageal diseases. This review addresses the etiology, diagnosis, and clinical features of pill-induced esophageal injury as well as the specific medications that have been reported to cause it. Ways to prevent esophageal injury, including better instructions to patients who are prescribed such medications, are also discussed.

Original languageEnglish (US)
Pages (from-to)224-229
Number of pages6
JournalCurrent gastroenterology reports
Volume2
Issue number3
DOIs
StatePublished - Jun 2000

    Fingerprint

ASJC Scopus subject areas

  • Gastroenterology

Cite this